Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 43, NWS Louisville, KY

March 4, 2008Breckinridge County, Grayson County, Hardin County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 4, 2008, 10:41 AM CST for Breckinridge County, Grayson County, Hardin County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 10:41 AM CST (16:41 UTC)
Expired
Mar 4, 2008, 11:15 AM CST
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Breckinridge County, KY, Grayson County, KY, Hardin County, KY

The radar

The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 10:13 AM CST, 28 minutes earlier.

Area forecast discussion, Mar 4, 10:13 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 AM EST TUE MAR 4 2008

.UPDATE #2...

SFC LOW SITTING OVER SRN KY/NRN TN THIS MORNING WILL MOVE NE ACROSS
CENTRAL KY THIS AFTERNOON.  THIS WILL PUT OUR SE FORECAST AREA (FA)
IN THE WARM SECTOR NOT ONLY MAKING FOR A LARGE GRADIENT IN
TEMPS...BUT ALSO GIVING THAT SECTION OF FA A CHANCE FOR T-STORMS.
SOME OF THESE MAY REACH SEVERE LIMITS IF ENOUGH SFC INSTABILITY CAN
BE REALIZED.  HAVE INSERTED THUNDER INTO GRIDS AS WELL AS DROPPED
POPS TO NUMEROUS COVERAGE INSTEAD OF WIDESPREAD.  TWEAKED TEMP
GRADIENT BASED ON 12Z ETA WHICH HAS A GOOD HANDLE ON 15Z FRONTAL
BOUNDARIES AND SFC TEMPS.

MINOR FLOODING PROBLEMS CONTINUE IN PORTIONS OF THE FA WHERE ROADS
ARE CLOSED DUE TO STANDING WATER.  WILL KEEP SPS ON THIS GOING
THROUGH AFTERNOON ESPECIALLY WITH THE CHANCE OF T-STORMS WITH
LOCALLY HEAVY RAINFALL.

&&

.UPDATE...

FLOODING NO LONGER EXPECTED TO BE A PROBLEM WITH RAIN DIMINISHING IN
STRENGTH AND COVERAGE. HAVE ALREADY CANCELLED FLOOD WATCH AND WILL
BE ISSUING NEW ZONES TO REMOVE HEADLINE AND UPDATE PRECIPITATION
CHANCES. THESE CHANCES WERE LOWERED IN THE SOUTHWESTERN ZONES FOR
THIS MORNING...WITH DRYING TREND IN THE AFTERNOON REMAINING THE
SAME.

ALSO LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES FROM PREVIOUS
FORECAST WITH COOLER START THAT EXPECTED. LITTLE REBOUND TODAY...BUT
SOME MAY BE POSSIBLE WITH CLEARING THIS MORNING BEFORE TEMPERATURES
STEADY OUT AND FALL THROUGHOUT THE LATE MORNING AND AFTERNOON HOURS.

ANOTHER AFD WILL BE ISSUED AROUND THE TOP OF THE HOUR...BUT ONLY TO
UPDATE AVIATION FORECAST DISCUSSION.

&&

.SHORT TERM (TODAY AND TONIGHT)...

RAIN TO CONTINUE ACROSS THE FORECAST AREA THIS MORNING...THOUGH A
SLOW END TO THE MODERATE TO HEAVY SHOWERS WILL OCCUR THROUGHOUT THIS
MORNING AND EARLY THIS AFTERNOON. RATES OF UP TO ONE INCH AN HOUR
POSSIBLE IN THE HEAVIEST OF THE RAIN...THOUGH FOR THE MOST PART SO
FAR THE AVERAGE OVERNIGHT HAS BEEN BETWEEN 0.25 AND 0.50 INCHES PER
HOUR. THIS RAIN IS STEADY...BUT NOT HEAVY ENOUGH FOR ANY FLASH
FLOODING CONCERNS...THOUGH SOME LOCALIZED AREAL FLOODING IS STILL
POSSIBLE. WILL CONTINUE FLOOD WATCH AT THIS TIME...SINCE IT IS STILL
RAINING ACROSS THE WATCH AREA. DO ANTICIPATE SOME CANCELLATIONS IN
THE WESTERN ZONES ONCE RAIN SHUTS OFF TOWARD SUNRISE...SO AN EARLY
MORNING UPDATE WILL LIKELY BE NECESSARY TO TAKE CARE OF THIS (5-6AM
EST APPROX). AN UPDATE WILL BE ISSUED AROUND THAT TIME AS WELL IF NO
CHANGES TO THE WATCH WILL BE MADE.

WOULD EXPECT EASTERN ZONES TO REMAIN IN THE WATCH UNTIL AT LEAST
SCHEDULED EXPIRATION TIME WITH MODERATE RAIN POTENTIALLY CONTINUING
A FEW HOURS INTO THIS AFTERNOON. WILL LET DAY SHIFT TAKE KEEP WATCH
ON THE FAR EASTERN ZONES. RAIN WEAKENS AND SHIFTS EAST BY THIS
EVENING WITH ONLY SOME SCATTERED SHOWERS CONTINUING INTO TONIGHT.

CHALLENGE FOR TONIGHT IS IF ANY SNOW WILL FALL ACROSS THE AREA AND
IF SO HOW MUCH. BULK OF THE MOISTURE WITH THIS SYSTEM WILL BE
ASSOCIATED WITH THE SURFACE LOW THAT WILL BE WELL OFF TO THE
NORTHEAST BY THE MIDDLE OF TONIGHT...WITH ONLY A LITTLE MOISTURE
AVAILABLE WITH THE UPPER LOW AS IT TRACKS THROUGH KENTUCKY
OVERNIGHT. WILL CONTINUE LIGHT SNOW CHANCE MENTION MAINLY AFTER
MIDNIGHT...WITH FOCUS AGAIN ON NORTHEASTERN ZONES WHERE A FEW TENTHS
COULD ACCUMULATE. HOWEVER...DO NOT REALLY EXPECT MUCH TO STICK
CONSIDERING WET GROUND AND TEMPERATURES HOVERING RIGHT AROUND THE
FREEZING MARK. COULD SEE SOME WET ROADS FREEZE IN SPOTS OVERNIGHT AS
WELL...THOUGH INCREASING WINDS AFTER MIDNIGHT TONIGHT SHOULD HELP TO
DRY ROAD SURFACES BEFORE TEMPERATURES FALL BELOW  FREEZING
PREVENTING ICE FROM BECOMING A WIDESPREAD PROBLEM.

.LONG-TERM (WEDNESDAY-MONDAY)...

ACTIVE PATTERN WITH ONLY LIGHT PRECIPITATION AMOUNTS EXPECTED.
MOSTLY BELOW NORMAL TEMPS AS WELL.

WEDNESDAY-THURSDAY...

HIGH PRESSURE SLIDES INTO THE REGION ON WEDNESDAY WITH A WRLY FLOW
CONTINUING. THIS WILL HELP KEEP TEMPS FROM DROPPING OFF TOO MUCH ON
WED...WITH HIGHS IN THE 40S TO AROUND 50 EXPECTED. BASICALLY AT OR
JUST BELOW NORMALS. BUT BY EARLY THURSDAY...STRONG UPPER TROUGH OVER
THE PLAINS WILL DRIVE A COLD FRONT THROUGH THE REGION...WHICH WILL
BRING A CHANCE OF A RA/SN MIX IN THE MORNING...BUT RAIN BY THE
AFTERNOON AS IT WARMS UP ENOUGH TO CHANGEOVER. HOWEVER KEPT THE POPS
LOW SINCE THE QPF AMOUNTS ARE PRETTY MINIMAL.

FRIDAY-SATURDAY...

AFOREMENTIONED UPPER TROUGH WILL DIVE THROUGH THE REGION FRIDAY INTO
SATURDAY...BRINGING WELL-BELOW NORMAL TEMPS TO THE REGION AS THE GFS
AND EURO INDICATE. KEPT A SNOW OR RAIN/SNOW MIX FOR FRIDAY AND
FRIDAY NIGHT AHEAD OF THE TROUGH AXIS. MAY BE ENOUGH QPF GENERATED
TO PRODUCE A DUSTING OF SNOW FRIDAY NIGHT...BUT DID NOT GET CARRIED
AWAY WITH AMOUNTS YET. COULD HAVE FLURRIES LINGERING INTO SATURDAY
BUT WILL LEAVE DRY FOR NOW. WENT WELL BELOW HPC GUIDANCE FOR
TEMPS...ESPECIALLY SATURDAY WITH THE ENSEMBLES (GFS) INDICATING
TEMPS 10 (20) DEGREES BELOW NORMAL THIS FAR OUT BRRR.
HOWEVER...JUST A COUPLE OF DAYS OF COLD WEATHER. WE SHOULD REBOUND
NICELY LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

SUNDAY-MONDAY...

THE COLD WEATHER OF FRI-SAT WILL BE SHORT-LIVED AS WE SHOULD REBOUND
DURING THIS TIME FRAME BACK TO NEAR NORMAL VALUES WITH WRLY FLOW
ALOFT HELPING TO MODERATE TEMPS. GFS AND GFS ENSEMBLES HINT AT
ANOTHER FRONT PASSING THROUGH ON MONDAY...BUT THE EURO DOES NOT SHOW
THIS...AND THE QPF LOOKS MINIMAL ANYWAY. THUS LEFT MONDAY DRY FOR
NOW.

&&

.AVIATION (12Z TAFS)...

RAIN DIMINISHING ACROSS THE AREA THOUGH MVFR/IFR CEILINGS WILL
CONTINUE IN RAIN AND FOG THROUGHOUT MUCH OF THE TAF PERIOD. THOUGH
SOME BREAKS IN PRECIPITATION LIKELY THROUGHOUT THE TAF PERIOD...CIGS
AND VIS ARE LIKELY TO REMAIN PREVAILING IFR/MVFR. SOME LIGHT SNOW
WILL BE POSSIBLE AT KSDF AND KLEX AFTER 06Z WITH CONTINUED IFR/MVFR
CIGS AND VIS. SOME IMPROVEMENT IN CONDITIONS WILL BEGIN SHORTLY
AFTER THE END OF THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......MACZKO/AML
SHORT TERM...MACZKO
LONG TERM....AL
AVIATION.....MACZKO
Hazardous weather outlook, Mar 4, 7:15 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 AM EST TUE MAR 4 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
815 AM EST TUE MAR 4 2008 /715 AM CST TUE MAR 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LIGHT TO MODERATE SHOWERS WILL CONTINUE THIS MORNING...BEFORE
TAPERING OFF THIS AFTERNOON. SOME MINOR RIVER FLOODING IS EXPECTED
ON PARTS OF THE GREEN RIVER IN SOUTH CENTRAL KENTUCKY AND ON THE
MUSCATATUCK RIVER IN SOUTHERN INDIANA. MOTORISTS ARE URGED TO USE
CAUTION AND NOT TRAVEL OVER ANY ROADWAYS THAT ARE UNDER WATER...AS
WATER MAY BE DEEPER THAN YOU THINK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LIGHT SNOW WILL BE POSSIBLE FRIDAY NIGHT WITH LIGHT SNOW
ACCUMULATIONS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING AND RAINFALL
TO THE NATIONAL WEATHER SERVICE.

11

In the hours before

Special weather statement, Mar 4, 8:15 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 AM EST TUE MAR 4 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041615-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
915 AM EST TUE MAR 4 2008 /815 AM CST TUE MAR 4 2008/

...MINOR FLOODING THIS MORNING ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY...

ALTHOUGH THE HEAVIEST RAINS HAVE MOVED OUT OF THE AREA...SCATTERED LIGHT
TO MODERATE SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON. BECAUSE
OF THE HEAVY RAINS LAST NIGHT...MINOR FLOODING HAS OCCURRED OVER
PARTS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH MAINLY
STANDING WATER OVER SOME ROADWAYS. WATER SHOULD BE RECEDING WITH
THE MORE SCATTERED AND LIGHTER RAINS...HOWEVER EXPECT CONTINUED PONDING
OF WATER IN LOW LYING AREAS. STANDING WATER OVER ROADS HAS CAUSED
SOME ROAD CLOSURES THIS MORNING SO MOTORISTS SHOULD USE CAUTION
WHILE TRAVELING. NEVER DRIVE THROUGH FLOOD WATERS.

AML/JDK
Special weather statement, Mar 4, 9:58 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 AM EST TUE MAR 4 2008

KYZ062-063-071-073-074-041645-
ALLEN-BARREN-EDMONSON-HART-WARREN-
958 AM CST TUE MAR 4 2008

...SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY RAIN AFFECTING
ALLEN...BARREN...EDMONSON...HART AND WARREN COUNTIES...

AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY RAIN AND A FEW THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES NORTHEAST OF SCOTTSVILLE TO 7 MILES WEST OF SCOTTSVILLE...AND
MOVING NORTH AT 35 MPH.

HEAVY RAIN...PEA SIZED HAIL...AND GUSTY WINDS OF TO 40 MPH... ARE
EXPECTED WITH THIS ACTIVITY.

THESE STORMS WILL BE...
  NEAR HALFWAY BY 1005 AM CST.
  NEAR ALVATON BY 1010 AM CST.
  NEAR BON AYR BY 1015 AM CST.
  NEAR PARK CITY BY 1020 AM CST.
  NEAR OAKLAND BY 1030 AM CST.

THE EAST SIDE OF MAMMOTH CAVE NATIONAL PARK WILL ALSO BE AFFECTED BY
THIS WEATHER.

IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

13
Special weather statement, Mar 4, 10:04 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1104 AM EST TUE MAR 4 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042030-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1104 AM EST TUE MAR 4 2008 /1004 AM CST TUE MAR 4 2008/

...MINOR FLOODING CONTINUES ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY...

ALTHOUGH THE HEAVIEST RAINS HAVE MOVED OUT OF THE AREA...SCATTERED
LIGHT TO MODERATE SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON WITH
SCATTERED THUNDERSTORMS POSSIBLE SOUTH OF INTERSTATE 64. BECAUSE OF
THE HEAVY RAINS LAST NIGHT...MINOR FLOODING HAS OCCURRED OVER PARTS
OF SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH MAINLY STANDING WATER
OVER SOME ROADWAYS. WATER SHOULD BE RECEDING WITH THE MORE SCATTERED
AND LIGHTER RAINS...HOWEVER EXPECT CONTINUED PONDING OF WATER IN LOW
LYING AREAS. ALSO ANY LOCATIONS THAT RECEIVE THUNDERSTORMS THIS
AFTERNOON MAY EXPERIENCE A RISE IN WATER LEVELS AGAIN. STANDING
WATER OVER ROADS HAS CAUSED SOME ROAD CLOSURES SO MOTORISTS SHOULD
USE CAUTION WHILE TRAVELING. NEVER DRIVE THROUGH FLOOD WATERS.

AML
Special weather statement, Mar 4, 10:29 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 AM EST TUE MAR 4 2008

KYZ063-074-075-041700-
BARREN-HART-MONROE-
1029 AM CST TUE MAR 4 2008

...SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY RAIN AFFECTING
BARREN...HART AND MONROE COUNTIES...

AT 1024 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY RAIN AND A FEW THUNDERSTORMS ALONG A LINE EXTENDING FROM 9
MILES WEST OF GLASGOW TO 13 MILES EAST OF SCOTTSVILLE TO 9 MILES
NORTHWEST OF RED BOILING SPRINGS TENNESSEE...MOVING NORTHEAST AT 35
MPH.

HEAVY RAIN...PEA SIZED HAIL...AND GUSTY WINDS TO 40 MPH...ARE
EXPECTED.

THESE STORMS WILL BE...
  NEAR ROSEVILLE BY 1035 AM CST.
  NEAR PARK CITY BY 1040 AM CST.
  NEAR CAVE CITY BY 1045 AM CST.
  NEAR LECTA BY 1050 AM CST.
  NEAR HORSE CAVE BY 1055 AM CST.

FLIPPIN AND MOUNT HERMAN WILL ALSO BE AFFECTED BY THIS SYSTEM.

IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. AVOID FLOODED ROADWAYS STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:29 AM CSTRiver Flood WarningLMKOhio3 days
Mar 4, 10:48 AM CSTRiver Flood WarningLMKBourbon22 hr
Mar 4, 11:04 AM CSTRiver Flood WarningLMKButler, Warren3 days
Mar 4, 11:04 AM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio5 days
Mar 4, 11:15 AM CSTSevere Thunderstorm WarningLMKGreen, Marion, Taylor30 min
Mar 4, 12:18 PM CSTFlash Flood WatchLMKAnderson, Bourbon, Boyle, Bullitt, Casey, Clark and 20 more5 hr
Mar 4, 1:23 PM CSTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison37 min
Mar 4, 1:31 PM CSTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Mar 4, 1:36 PM CSTFlash Flood WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble3 hr
Mar 4, 1:47 PM CSTSevere Thunderstorm WarningLMKBourbon, Clark, Madison28 min
Mar 4, 1:58 PM CSTFlash Flood WarningLMKAnderson3 hr
Mar 4, 5:14 AM CSTRiver Flood WarningLMKJefferson, Scott28 hr
Mar 4, 9:43 AM CSTRiver Flood WarningLMKHarrison, Washington14 hr
Mar 4, 11:22 AM CSTFlash Flood WarningLMKCrawford, Harrison3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.